MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO S. DE R.L. DE CV AXIUM PRIME BRPL HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-2-4-HX-ES
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the patient was undergoing treatment for a saccular, unruptured right anterior communicating artery (aca) aneurysm with a max diameter of 6 mm and a 2.3 mm neck diameter.It was noted that the patient's blood flow was normal and vessel tortuosity was moderate.It was reported that the subject product was used for the fourth coil.Embolization was completed and detachment was performed with instant detacher id1, but it did not detach and an event occurred in which the coil came back attached to the delivery wire, which it led a poor dislodgement.A secondary detachment at hand was attempted but there was no change and detachment did not occur, so the entire coil was re-sheathed into the phenom17microcatheter (mc) and retrieved together with the mc.The first to third axium coils were detached with the same id1, so the physician judged that this was not an id1 malfunction.The physician attempted to detach the coil using the instant detacher five or more times without success.No attempt was made to withdraw or detach the coil using another instant detacher.A manual removal attempt via the hypotube was performed once.Additional information was received.No causes or contributing factors for the non-detachment were identified.No issues were encountered prior to the coil non-detachment.After removal from the patient, the physician reported that no damage was observed on the pushwire.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
Product analysis as found condition: the axium prime device within a shipping box and within two resealable plastic biohazard pouches.The instant detacher used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found loose and retracted out of the coupler tube indicative of detachment attempts using an instant detacher at this location.The pusher was found broken between the positive load indicator and break indicator.It is possible that a manual detachment was attempted at this location.The axium prime pusher was also found kinked at ~34.7cm from the distal end.The coin was found retracted out of the lumen stop.Blood was found within the lumen stop.No damage was found with the lumen stop.No damage or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.No damage or irregularities were found with the retainer ring.No damage or irregularities were found with the coin.Testing/analysis: the coin was measured to be ~0.087mm @ 0.063mm, ~0.096mm @ 0.127mm, and ~0.099mm @ 0.275mm, which is within specification (specification: 0.063mm ¿ 0.089mm @ 0.063mm; 0.075mm ¿ 0.105mm @ 0.127mm; and 0.086mm ¿ 0.108 @ 0.275mm).The inner diameter of the lumen stop and retainer ring could not be measured.Conclusion: based on the customer report and device analysis, the customer report of "non-detachment" was not confirmed as the implant coil was already detached.However, the event could not be ruled out.It is possible the blood found within the lumen stop contributed to the non-detachment.The pusher was also found kinked, also potentially contributing towards the non-detachment if the kink caused the release wire to become stuck within the pusher.It is possible the kink occurred due to advancing against resistance.As the actuator interface was found loose within the coupler tube, it is likely the instant detacher used is not defective.There is no indication that the event is related to a potential manufacturing issue.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key25166366
Report Number9617601-2026-03113
Device Sequence Number21366947
Product Code KRD
UDI-Device Identifier00847536021006
UDI-Public(01)00847536021006(17)280407(10)230927001
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-2-4-HX-ES
Device Catalogue NumberAPB-2-4-HX-ES
Device Lot Number230927001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/27/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2026
Supplement Date Received by Manufacturer05/29/2026
Initial Report FDA Received Date05/13/2026
Supplement Report FDA Received Date06/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale